Sometimes, just sometimes, TV provides a fact you never knew. This happened to me a while back.. Acetaminophen, paracetamol to those of you in the UK, kills snakes. Apparently it is being used in Guam to control the massive population of Brown Tree snakes. Lace a nice dead rodent with 80mg or more of the drug, and when the snake eats it, bye bye snake, this could be useful information in certain circumstances I think. Thank you Discovery channel.
There are a few circumstances that will bring snakes into much closer contact with humans than you would usually expect. The main one is flooding.
In any type of flooding small animals and rodents, the main diet of snakes, will seek out drier ground. The snakes, will follow in order to secure their food supply. Lacing food with acetaminophen in such circumstances will have a knock on effect of killing the snakes that ingest the doped vermin.
For those of you who do not wish to kill things, including yourselves with this drug, read on.
Acetaminophen is the leading cause of acute(rapid onset) liver failure in both the US and the UK. It is extremely hepatotoxic, and can cause kidney and brain damage if overused.
Acetaminophen is a widely used over-the-counter drug that is often the first thing reached for when a cold or flu strikes, or minor to moderate aches and pains set in. It has a relatively quick onset of action, approximately 10-15 minutes, and it’s effects last for between 1-4 hours depending on the severity of the pain or fever. It is commonly used to treat inflammatory conditions such as arthritis, but only works on the pain caused by the condition and does nothing to reduce the inflammation that causes the pain.
The standard recommended dose of Acetaminophen is 1000mg(1g) in a single dose, and 4000mg (4g) over the course of 24 hours. Great care should be taken if using other preparations to make sure they do not contain Acetominophen as exceeding the dose can lead to liver and kidney issues and in some cases can be fatal.
Doctor Kenneth Simpson and his team of researchers at the University of Edinburgh, Scotland, looked at the medical records of 663 patients with acute (rapid onset) liver failure. Of these 161 had taken what is termed a “staggered” overdose. This is a non-deliberate overdose that has occurred by taking more than the recommended dose over a period of days, weeks and in some cases months. The timescale of this staggered overdose causing what is usually irreversible damage depends on the excess amount of the drug taken and the susceptibility of the patient to the drug.
The study found that staggered overdose patients, were more likely to develop kidney, liver and brain problems, in the long term, and to die as a result of complications, than people who took a one-off massive dose. professor Roger Knaggs of the Royal Pharmaceutical Society has backed these findings and has urged patients using paracetamol to re-visit their doctor if they find they need an increasing amounts of the drug to deal with their condition.
The World Health Organisation, regards the drug as safe to give to children, but recommends that a child’s temperature should be over 101.3*F (38.5*C) before starting to administer the drug.
Aminocetaphen is well tolerated by those with gastrointestinal problems and is safe for use by asthmatics.
Winter is the prime-time for accidental overdose, people are taking over the counter remedies for colds and flu, and the aches and pains of arthritis are exacerbated by the cold and damp. Damage from staggered overdose is rarely found in time for effective treatment to be employed as blood toxicity tests will not show the massively elevated levels of the drug as it does with those who have taken a deliberate overdose.
Always read the labels of over-the-counter drugs, and if they contain Acetominophen note down how much and when you took it, just a little too much, a little to often, can cause problems for the rest of you life…if you live that is.
Finally, to end where we began, with non-human species, this drug is not suitable for cats…which it will kill very quickly in even minute doses, and dogs, who will in a short space of time, develop liver problems.
Delivered by The Daily Sheeple
We encourage you to share and republish our reports, analyses, breaking news and videos (Click for details).
Contributed by Lizzie Bennett of Underground Medic.
Lizzie Bennett retired from her job as a senior operating department practitioner in the UK earlier this year. Her field was trauma and accident and emergency and she has served on major catastrophe teams around the UK. Lizzie publishes Underground Medic on the topic of preparedness.